Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 10, NWS Wilmington, OH

April 29, 2017Clermont County, Hamilton County, Warren County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 29, 2017, 1:03 PM EDT for Clermont County, Hamilton County, Warren County, Ohio. It took effect at Apr 29, 2017, 1:36 PM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2017, 1:03 PM EDT (17:03 UTC)
In effect from
Apr 29, 2017, 1:36 PM EDT
Expired
Apr 30, 2017, 2:00 AM EDT
In force
12 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Clermont County, OH, Hamilton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 32 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

229 
WGUS41 KILN 291703
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
103 PM EDT Sat Apr 29 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Little Miami River at Kings Mills

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC025-061-165-300503-
/O.NEW.KILN.FL.W.0010.170429T1736Z-170430T0600Z/
/KIMO1.1.ER.170429T1736Z.170429T1800Z.170430T0000Z.NO/
103 PM EDT Sat Apr 29 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Little Miami River at Kings Mills
* until late tonight.
* At 12 PM the stage was 15.0 feet.
* Flood stage is 17 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this afternoon and continue 
  to rise to near 17.5 feet by mid afternoon. The river will fall below
  flood stage by this evening.
* At stages near 17 feet, Flooding of lowland areas occurs from South 
  Lebanon to Foster.  Portions of Mason-Morrow-Millgrove Road also 
  flood.
  

&&

LAT...LON 3941 8409 3936 8408 3933 8421 3927 8425
      3929 8428 3937 8426             

$$
1 follow-up statement
850 
WGUS81 KILN 292303
FLSILN
Flood Statement
National Weather Service Wilmington OH
703 PM EDT Sat Apr 29 2017

...The Flood Warning is cancelled for the following rivers...

  Little Miami River at Kings Mills
  Little Miami River at Milford

OHC025-061-165-292333-
/O.CAN.KILN.FL.W.0010.000000T0000Z-170430T0600Z/
/KIMO1.1.ER.170429T1857Z.170429T1922Z.170429T2049Z.NO/
703 PM EDT Sat Apr 29 2017

The Flood Warning is cancelled for
  The Little Miami River at Kings Mills
* At 6 PM the stage was 16.6 feet.
* The river fell below flood stage late this afternoon.
* Flood stage is 17 feet.
* The river will continue to fall to 11.1 feet by tomorrow morning.
* At stages near 17.0 feet, Flooding of lowland areas occurs from South 
  Lebanon to Foster.  Portions of Mason-Morrow-Millgrove Road also 
  flood.
  

&&

LAT...LON 3941 8409 3936 8408 3933 8421 3927 8425
      3929 8428 3937 8426             

$$

OHC025-061-292333-
/O.CAN.KILN.FL.W.0011.000000T0000Z-170430T1215Z/
/MLGO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
703 PM EDT Sat Apr 29 2017

The Flood Warning is cancelled for
  The Little Miami River at Milford
* At 6 PM the stage was 16.3 feet.
* Flood stage is 17 feet.
* The river crested below flood stage at 16.6 feet. The river will 
  continue to fall to 13.2 feet by tomorrow morning.
* At stages near 17.0 feet, Lowland flooding occurs along the river in 
  Clermont and Hamilton Counties.
  

&&

LAT...LON 3929 8428 3929 8426 3927 8425 3916 8428
      3907 8443 3910 8443             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 29, 10:56 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 29, 10:56 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1056 AM EDT Sat Apr 29 2017

.SYNOPSIS...
Showers and thunderstorms will gradually diminish this afternoon.
Drier conditions are expected Sunday when the warm front is
forecast to be near Lake Erie. A strong cold front accompanied
by thunderstorms and gusty winds will push through early Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MCS continues across the region. Most robust convection is
moving out of the eastern counties, but plenty of stratiform
lingers. This is lifting north and should continue to do so
while weakening at the same time. High resolution near term
guidance suggests that the forecast area will be nearly
precipitation free by the end of the day. That said, until the
rainfall diminishes this afternoon, there will be a flood threat
given the saturated ground conditions. So extended the flash
flood watch out into the afternoon.

Looks like clouds will decrease across the south, but be
persistent across the north. Based on this as well where
temperatures approaching midday, have lowered highs, especially
in northern counties.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Warm front will be north of the area near the Great Lakes
tonight through Sunday. Expect only a low chance for showers and
thunderstorms in this weather regime lacking deep moisture and
favorable forcing.

Southerly breezes in the warm sector will carry warmer
temperatures, with highs in the 80s forecast for all locations.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Strong cold front extending from well stacked low pressure will
move in from the west late Sunday night through Monday morning.
A band of showers and thunderstorm will develop along the front
and move across the area by Monday afternoon. Strong southwest
winds will usher in cooler temperatures behind the cold front,
with gusts reaching 40 mph Monday afternoon. For Tuesday, high
pressure is forecast to bring dry weather, and gradually
subsiding winds.

The next low pressure system is forecast to track into the Ohio
Valley Wednesday and Thursday, producing the likelihood for
showers. Shower chances will linger Friday under an upper trough
following the surface low.

Expected conditions at the surface and aloft point to a cooling
trend. Near normal highs in the upper 60s Monday will slip to
the lower 60s by Friday under cold advection, clouds and precip.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Slow moving front is the focus for thunderstorms that will
continue to impact TAF sites with less than ideal flight
conditions. Improvement to VFR is expected by noon at southern
sites as the front lifts to Northern Ohio, carrying
thunderstorms with it. MVFR conditions accompanying the
thunderstorms will tend to persist until late afternoon at
northern sites closer to the front. Wind direction will vary
with frontal movement, with east winds becoming south by the end
of the forecast. VFR should prevail late in the forecast as
drier air arrives in the warm sector. South winds will gust over
20 knots at CVG near the end of their 30 hour TAF.

OUTLOOK...MVFR ceilings and visibilities with thunderstorms are
possible Sunday night and Monday. Wind gusts to 35 kt possible
Sunday into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 4 PM EDT this afternoon for OHZ042-
     051>055-060>065-070>074-077>082-088.
KY...Flash Flood Watch until 4 PM EDT this afternoon for KYZ089>097.
IN...Flash Flood Watch until 4 PM EDT this afternoon for INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...Coniglio
NEAR TERM...
SHORT TERM...Coniglio
LONG TERM...Coniglio
AVIATION...Coniglio
Hazardous weather outlook, Apr 29, 10:47 AM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1047 AM EDT Sat Apr 29 2017

KYZ098>100-OHZ026-034-035-043>046-056-300915-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-
Delaware-Licking-
1047 AM EDT Sat Apr 29 2017

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts up to 40 MPH are possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051>055-060>065-
070>074-077>082-088-300915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Darke-Miami-Champaign-Clark-Madison-Franklin OH-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
1047 AM EDT Sat Apr 29 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts up to 40 MPH are possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding or severe weather
events.

In the hours before

Local storm report, Apr 29, 12:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1240 PM EDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      2 ENE BLOOMINGBURG      39.61N 83.37W
04/29/2017                   FAYETTE            OH   LAW ENFORCEMENT

            HIGH WATER OVER ROAD NEAR INTERSECTION OF US 62 AND NEW
            HOLLAND RD. TIME ESTIMATED.

&&

KC
Local storm report, Apr 29, 12:42 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1242 PM EDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      4 ENE WASHINGTON COURT  39.57N 83.36W
04/29/2017                   FAYETTE            OH   LAW ENFORCEMENT

            HIGH WATER OVER OLD SPRINGFIELD RD. TIME ESTIMATED.

&&

KC
Local storm report, Apr 29, 12:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1246 PM EDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      1 WNW WASHINGTON COURT  39.55N 83.45W
04/29/2017                   FAYETTE            OH   LAW ENFORCEMENT

            HIGH WATER REPORTED NEAR BRADNNON RD. TIME ESTIMATED.

&&

KC
Local storm report, Apr 29, 12:50 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1250 PM EDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      4 NNE GREENFIELD        39.41N 83.37W
04/29/2017                   FAYETTE            OH   LAW ENFORCEMENT

            HIGH WATER REPORTED ON U.S. 753 AT GHORMLEY RD. TIME
            ESTIMATED.

&&

KC
Local storm report, Apr 29, 12:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 PM EDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      3 W JEFFERSONVILLE      39.65N 83.61W
04/29/2017                   FAYETTE            OH   LAW ENFORCEMENT

            HIGH WATER ON 734 AT WEST LANCASTER RD. TIME ESTIMATED.

&&

KC
Local storm report, Apr 29, 1:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
100 PM EDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       3 W WILMINGTON          39.44N 83.89W
04/29/2017  M2.34 INCH       CLINTON            OH   NWS EMPLOYEE

            RAINFALL SINCE 7PM LAST NIGHT.

&&

ANOVAK

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:33 PM EDTSpecial Weather StatementILNFayette27 min
Apr 28, 8:40 PM EDTSpecial Weather StatementILNWarren35 min
Apr 28, 8:48 PM EDTSpecial Weather StatementILNPreble27 min
Apr 28, 8:52 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Warren38 min
Apr 28, 8:54 PM EDTSpecial Weather StatementILNBrown36 min
Apr 28, 9:05 PM EDTSpecial Weather StatementILNChampaign, Clark25 min
Apr 28, 9:16 PM EDTSpecial Weather StatementILNMiami29 min
Apr 28, 9:18 PM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren6 hr
Apr 28, 9:29 PM EDTSpecial Weather StatementILNRoss31 min
Apr 28, 9:30 PM EDTSpecial Weather StatementILNClinton30 min
Apr 28, 9:36 PM EDTSpecial Weather StatementILNDelaware, Franklin24 min
Apr 28, 9:40 PM EDTSpecial Weather StatementILNHocking35 min
Apr 28, 10:04 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Greene, Highland, Madison6 hr
Apr 28, 10:19 PM EDTFlash Flood WarningILNHamilton4 hr
Apr 28, 10:20 PM EDTSpecial Weather StatementILNBrown, Clermont, Clinton, Highland40 min
Apr 28, 10:27 PM EDTAreal Flood AdvisoryILNBrown, Clermont, Hamilton6 hr
Apr 28, 10:35 PM EDTSpecial Weather StatementILNRoss25 min
Apr 28, 10:58 PM EDTSpecial Weather StatementILNAdams32 min
Apr 28, 11:19 PM EDTAreal Flood AdvisoryILNAdams, Brown, Highland, Pickaway, Pike, Ross6 hr
Apr 28, 11:21 PM EDTSpecial Weather StatementILNPike24 min
Apr 28, 11:33 PM EDTSpecial Weather StatementILNScioto27 min
Apr 28, 11:41 PM EDTAreal Flood AdvisoryILNClermont6 hr
Apr 29, 12:28 AM EDTSpecial Weather StatementILNAdams32 min
Apr 29, 12:57 AM EDTSevere Thunderstorm WarningILNAdams, Scioto48 min
Apr 29, 1:32 AM EDTSpecial Weather StatementILNMontgomery28 min
Apr 29, 1:35 AM EDTSevere Thunderstorm WarningILNScioto16 min
Apr 29, 2:13 AM EDTAreal Flood AdvisoryILNBrown, Clermont6 hr
Apr 29, 2:19 AM EDTSpecial Weather StatementILNAdams26 min
Apr 29, 2:26 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Scioto49 min
Apr 29, 2:42 AM EDTAreal Flood AdvisoryILNAdams, Brown6 hr
Apr 29, 2:59 AM EDTSevere Thunderstorm WarningILNAdams, Scioto46 min
Apr 29, 3:01 AM EDTAreal Flood AdvisoryILNAdams, Pike, Scioto6 hr
Apr 29, 3:17 AM EDTSpecial Weather StatementILNPike28 min
Apr 29, 3:36 AM EDTAreal Flood AdvisoryILNChampaign, Delaware, Logan, Madison, Miami, Shelby and 1 more5 hr
Apr 29, 4:08 AM EDTAreal Flood AdvisoryILNDarke, Miami, Shelby5 hr
Apr 29, 4:23 AM EDTAreal Flood AdvisoryILNDelaware, Licking5 hr
Apr 29, 5:19 AM EDTAreal Flood AdvisoryILNAuglaize, Champaign, Darke, Delaware, Hardin, Logan and 3 more4 hr
Apr 29, 5:46 AM EDTSpecial Weather StatementILNMercer29 min
Apr 29, 5:50 AM EDTAreal Flood AdvisoryILNAuglaize, Mercer3 hr
Apr 29, 7:22 AM EDTAreal Flood AdvisoryILNButler3 hr
Apr 29, 7:59 AM EDTSevere Thunderstorm WarningILNButler, Hamilton46 min
Apr 29, 8:02 AM EDTAreal Flood AdvisoryILNButler, Hamilton, Preble, Warren4 hr
Apr 29, 8:22 AM EDTSevere Thunderstorm WarningILNHamilton38 min
Apr 29, 8:33 AM EDTAreal Flood AdvisoryILNClermont, Hamilton4 hr
Apr 29, 8:44 AM EDTFlash Flood WarningILNButler, Hamilton4 hr
Apr 29, 8:50 AM EDTSpecial Weather StatementILNWarren25 min
Apr 29, 8:55 AM EDTSpecial Weather StatementILNClermont, Hamilton35 min
Apr 29, 9:00 AM EDTAreal Flood AdvisoryILNBrown, Butler, Clermont, Clinton, Greene, Hamilton and 4 more4 hr
Apr 29, 9:14 AM EDTSpecial Weather StatementILNClermont, Clinton, Greene31 min
Apr 29, 9:16 AM EDTFlash Flood WarningILNBrown, Butler, Clermont, Clinton, Warren4 hr
Apr 29, 9:33 AM EDTAreal Flood AdvisoryILNClark, Clinton, Fayette, Franklin, Greene, Madison and 2 more3 hr
Apr 29, 9:36 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clinton, Fayette, Highland, Pike and 2 more4 hr
Apr 29, 9:44 AM EDTSpecial Weather StatementILNFayette, Franklin, Highland, Pickaway31 min
Apr 29, 9:46 AM EDTFlash Flood WarningILNButler, Warren4 hr
Apr 29, 9:52 AM EDTFlash Flood WarningILNClinton, Fayette, Greene, Highland4 hr
Apr 29, 9:59 AM EDTAreal Flood WarningILNButler, Hamilton12 hr
Apr 29, 10:13 AM EDTSpecial Weather StatementILNFairfield, Franklin, Licking, Pickaway, Ross32 min
Apr 29, 10:29 AM EDTFlash Flood WarningILNPickaway, Ross3 hr
Apr 29, 10:34 AM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking, Pickaway3 hr
Apr 29, 10:36 AM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross3 hr
Apr 29, 10:40 AM EDTSpecial Weather StatementILNFairfield, Hocking, Licking35 min
Apr 29, 12:14 PM EDTAreal Flood WarningILNFayette, Highland, Ross3 hr
Apr 29, 12:42 PM EDTAreal Flood WarningILNButler, Clermont, Hamilton, Warren3 hr
Apr 29, 2:55 PM EDTRiver Flood WarningILNClermont, Hamilton17 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.